MAUDE Adverse Event Report: PHILIPS ULTRASOUND EPIQ 5; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND EPIQ 5; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ 5 DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported the swivel mechanism of their epiq 5 ultrasound system¿s control panel would not lock into position properly while transporting the unit within the user facility.No patient or user was harmed as a result of the issue.
 
Additional Manufacturer Narrative
A philips service engineer replaced the articulation arm bushing to repair the system.A thorough investigation was performed to identify the root cause of the reported issue.The engineering team determined the failure was caused by a hardware issue in the articulating arm latching mechanism preventing the locking solenoid from fully engaging.This action was reported to fda per 21 cfr part 806 on 7/16/21.Reference corrections and removal report number 3019216-07/16/21-002-c.

Brand Name
EPIQ 5
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
eric nail
22100 bothell everett highway
bothell, WA 98021
MDR Report Key16004938
Report Number3019216-2022-00116
Device Sequence Number12140197
Product Code IYN
UDI-Device Identifier00884838097902
UDI-Public00884838097902
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ 5 DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795205
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3019216-07/16/21-002-C
Patient Sequence Number1
Patient SexUnknown